MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, NEONATAL, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, NEONATAL, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27219-1
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that per the surgeon, the shunt was not suctioning and draining properly.It was noted it was an out of box failure.The procedure was completed using a competitor's product.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for leak, siphon, reflux, pressure-flow and preimplantation testing.Therefore, the nature of the complaint could not be replicated by the laboratory personnel.There was damage to the outlet connector.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in handling of implantation of shunt products may result in the cutting, slitting, or crushing of components.Such damage may lead to loss of shunt integrity¿¿ crystalline debris was observed on the interior and exterior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.¿ upon reviewing the design history record, no anomalies were identified.All valves are 100% inspected at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA VALVE, NEONATAL, PERFORMANCE LEVEL 1.0
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8769509
Report Number2021898-2019-00269
Device Sequence Number1822930
Product Code JXG
UDI-Device Identifier00643169507388
UDI-Public00643169507388
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number27219-1
Device Catalogue Number27219-1
Device Lot NumberE06036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1